Cutaneous and Presumed Visceral Leishmaniasis in a Soldier Deployed to Afghanistan

James P. Woodrow, MD; Joshua D. Hartzell, MD; Jim Czarnik, MD; David M. Brett-Major, MD; Glenn Wortmann, MD

Disclosures

November 30, 2006

Conclusion

We report on a case involving a US soldier returning from Afghanistan with concomitant manifestations of cutaneous and visceral leishmaniasis, as well as latent infection with P vivax. Such presentation is rare, and highlights the importance of considering VL in the presence of CL, as well as the possibility of co-infection with other endemic diseases in the evaluation of ill travelers.

Note: The opinions or assertions contained herein are those of the authors and should not be construed as reflecting the views of the Department of the Army or the Department of Defense.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....